Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Azilect
    avatar
    EW4567 posted:
    I was diagnosed with Parkinson's about 7 years ago; my only symptom is tremors. I am taking 3 25/100 pills of Sinemet a day. About 2 or 3 weeks ago I started taking 1/2 pill of .5 Azilect. I seems like it builds up over time and I now have upset stomach, shortness of breath and back pain. I skipped the pill this morning and tonight all the symptoms are gone. This is the third time I've tried to take this medication, as my neurologist seems to really want me to take it. Anybody else have these kind of problems with Azilect?
    Reply
     
    avatar
    lovedogs1955 responded:
    I have never taken Azilect, but it seems to be that you shouldn't be taking it if one pill does that to you. If your tremors were/are well controlled, what does your neuro hope that the addition of Azelect will do? Are there new issues?
     
    avatar
    worn1 responded:
    EW4567
    I take Stalevo,Mirapex and Azilect with no problem. I was told to watch my intake of foods containing tyramine when I started taking azilect. Check with your neurologist again. You should not be having these side effects. Maybe the dose is too high, or foods with tyramine are causing the problems. Also talk to your pharmist and see what he has to say about the drug ie side affects and drug and food interactions.

    w
    There are none so blind as those that will not see
     
    avatar
    EW4567 replied to worn1's response:
    Regarding my previous post, I did try calling my neurologist, be he was out of the office and the nurse didn't understand this either. I failed to mention that I also take Benadryl at night to sleep. After doing some research, I think the Benadryl might be interacting with increased dopamine causing the side effects. I'm going to give it a few days for the benadryl to be out of my system good and try my azilect again. I really need this because it helps control my tremors very well.
     
    avatar
    worn1 replied to EW4567's response:
    Dr Stacy need your input
    w
    There are none so blind as those that will not see
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD replied to worn1's response:
    I think it is reasonable to hold the benedryl for 5 days and then try Azilect again. If the GI symptoms return, would not continue the drug. Azilect is a drug used for symptoms of wearing off, and it may be other agents will help just as well. They include Comtan, Amantadine or a dopamine agonist


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center